T Nation

Started TRT 4 Weeks Ago. Noticed Itchy/Puffy Nipples. Should I Stop?


#1

Just started trt on February 13th I got started off with test cypionate at 160 mg once per week. I did notice increased energy but wasn’t sleeping very well. Now I have noticed slightly itchy nipples and a little puffiness. I went to a divided dose twice a week for the last week or so. Haven’t had follow up labs but I really don’t want to take an ai. If I stop now will the nipple issue resolve? If I lower the dose will it help? Ai’s have been shown to cause osteoporosis if you keep up with with the tot podcast with jay Campbell. I like having the increased energy but if I have to take all these meds to keep it I just don’t know if it’s worth it. Any help is appreciated.


#2

You should’ve kept it at once per week until you see how you responded. Do you have any bloodwork prior to TRT you’d share?

160mg, now split into two doses a week, will likely be a little too high and likely caused your e2 to raise up. That’s a high starting dose to begin with.

I’d lower the dose and start with 100mg a week ONCE, and retest bloods after 6 weeks. THEN reevalute whether you need more/less T and frequency of injections.


#3

We can really have no idea if your dosage is warranted unless we see you bloodwork with lab ranges. As far as the nipples, that high E2 and is likely due to drastic fluctuations in your hormone levels since starting TRT. This is expected for at least 6 weeks after any change to protocol, or upon beginning TRT.

My advice to you…stick with whatever you’re doing NOW for at lease 6 weeks. Go to GNC and get a bottle of Nugenix Estro-Regulator. It contains 100mg of DIM. Take that every day until the nipple issues stop.

You will likely need to lower your dosage a bit after this run, but only the labs can tell that.


#4

Why would splitting up doses Now. Cause e to spike vs. split dose from the beginning?


#5

I also started TRT on Monday. My doctor prescribed me 200mg of testosterone that I decided to split into two separate doses. When I woke up this morning my nipples had a slight sensation that I cannot really explain. I haven’t started taking my ai yet because I heard different opinions. I was wondering what could this be? And should I start taking the ai? My intial bloods were

Total test = 450ish
SHBG = 67
Estradiol = high 40s


#6

My estradiol was only 8 when I had my initial bloodwork my total test was 312. I think they start people out at to high a dose. Listen to dr Robert on Jay Campbell’s podcast people that have been on ai ‘s for long periods of time have osteoporosis. I’m happy with energy levels im just not onboard with this Gyno stuff.


#7

These guys Jay is talking about aren’t on TRT, they are taking crazy high steroid doses of testosterone and taking 1mg AI everyday or every other day or more, these micro doses DO NOT cause osteoporosis as long as E2 is kept in a healthy range.

Most new guys to TRT don’t want to inject EOD or every day to better control estrogen, they want the easy way out, they want the pill. Itchy warm nipples is of no concern, your hormones are fluctuating is is normal.

An E2 of 8 and a Total T in the 300’s, you’re not going to have estrogen problems.


#8

Do you think that I was started out a too high a dose. 160 a week?


#9

Nipples still itchy and slightly erect going on for about 4 days now. Should I stop the trt or keep going and lower the dose. The clinic I use doesn’t like multiple shots a week. I have been on trt for 4 weeks now at 160 mg a week or .8ml. I do have some dim ordered and should be in today. I am actually due a shot today.
?


#10

They make you come in for shots?


#11

No I do my own.


#12

So just do your shots how you want and as long as your in a good range it shouldnt be a problem.


#13

These once weekly injections can make it difficult to manage estrogen since large infrequent doses can cause estrogen to spike in some men do to how your aromatase process, you need multiple injection per week to bring estrogen under control and rid yourself of these symptoms, your itchy burning nipples may indeed subside in about 2 weeks, but other high E2 symptoms may stick around.

The reason why your clinic doesn’t like multiple shots per week is because they profit from your inconvenience, the nurses salary is earned from administering the injection and is how they earn a paycheck, so if they allow you to self inject at home, that hurts the clinics profitability.

You have some decisions to make, stay with this clinic and in doing so making you treatment less effective and experience more symptoms or find a clinic that cares about the patient and isn’t willing to see the patient sacrifice being independent and self sufficient.

Consider Defy Medical, they don’t treat frown men like children.